MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29985
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: purchasing agent.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, a flexor ansel guiding sheath was found damaged in the package.The three way stopcock was fractured and sheath tip was smashed within the package.The procedure was completed with a new product.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unspecified procedure, a flexor ansel guiding sheath was found damaged in the package.The three way stopcock was fractured and sheath tip was smashed within the package.The procedure was completed with a new product.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The customer returned one prior to use kcfw-7.0-18/38-45-rb-anl1-hc in a damaged condition to cook for investigation.Physical examination of the returned device showed: the stopcock was fractured (a piece was broken off, looks like a cap).The distal tip was smashed.Measuring from the proximal hub at 9cm damage was noted and measured approximately 2cm in length.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that most likely shipping/handling contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12140162
Report Number1820334-2021-01722
Device Sequence Number7074064
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)230612(10)13243207
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/12/2023
Device Model NumberG29985
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number13243207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1